MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rect2480 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that picc line was inserted, rn went to flush the red lumen and noticed leaking from the hub.Picc was removed due to the leaking and a new one was placed.No patient harm was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however the root cause is unknown.One5 fr dual lumen powerpicc solo was returned for evaluation.An initial visual observation showed some use residue on the returned sample and a clear fluid was observed in the extension legs.Needleless injection caps were observed on both luer connectors.Both lumens were flushed with a 12 ml syringe of water and a spraying leak was observed emanating from the red luer hub.A microscopic observation revealed a large longitudinal crack in the luer hub of the red lumen.The fracture surface of the crack was observed to be rough and uneven, but no voids were observed in the material.Some mechanical damage was observed on the proximal end of one of the luer threads of the red lumen.While the cause of the crack in the luer hub is unknown, possible contributing factors include over-tightening of connectors onto the luer hub and chemical exposure.An examination of the returned sample revealed no potential damage/defect related to manufacture of the product.A lot history review (lhr) of rect2480 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC SOLO2 CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8416533
Report Number3006260740-2019-00543
Device Sequence Number2170272
Product Code LJS
UDI-Device Identifier00801741096280
UDI-Public(01)00801741096280
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000409
Device Lot NumberRECT2480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer05/01/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1